MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 ¿ biolox delta ceramic taper liner, size ff / 28 i.D.For use with 46 mm o.D.Size ff shell item# 00-8775-007-28, lot#2933863; allofit it alloclassic, shell for acetabulum, uncemented, 46/ff item#00-8755-046-00, lot#2930655.G2 ¿ foreign ¿ germany.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2023-00489, 0009613350-2023-00490.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery due to dislocation, nine (9) months thirteen (13) days after initial hip arthroplasty.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
The biolox head, the biolox liner and the allofit cup were returned for investigation; of note, the liner and the cup are still assembled.The outer surface of the cup shows sign of bone onrowth.The flat rim of the cup shows some scratches.The liner shows some metal transfer on the articulating surface, on the edge between the flat rim and the articulating surface and on the flat rim itself.The head shows metal transfer on the articulating surface, especially on one side.The head taper shows circular and parallel metal transfers, typical seating patterns of the stem taper in the head.A review of the device manufacturing records confirmed no abnormalities or deviations.Devices are used for treatment.The reported products were reviewed for compatibility with no issues noted.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.Complaints are monitored per complaint trending process in order to identify potential adverse trends.Medical records were not provided.With the available information, a definitive root cause could not be determined.No corrective, preventive or field action was taken following the investigation of this event.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2023-00489, 0009613350-2023-00490.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: brexis short stem size 2 std item #0100651102 lot#20070875 investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD, M, 28/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17601590
Report Number0009613350-2023-00488
Device Sequence Number6162268
Product Code LZO
UDI-Device Identifier00889024430297
UDI-Public(01)00889024430297(17)320831(10)3123270
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-02
Device Lot Number3123270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/04/2023
11/17/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/02/2023
11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age39 YR
Patient SexFemale